MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, post procedure, a flexor shuttle select guiding sheath unraveled upon removal from the patient.The unraveling happened in the middle of the sheath and nothing was in the lumen of the sheath when the failure occurred.No unintended section of the device remained inside the patient.No additional procedures were conducted due to the occurrence.The patient did not experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the last report was submitted.
 
Additional Manufacturer Narrative
E1: customer name and address: (b)(6); phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected information: e1.E3: occupation: cath lab manager.Event description: as reported, post procedure, a flexor shuttle select guiding sheath unraveled upon removal from the patient.The unraveling happened in the middle of the sheath and nothing was in the lumen of the sheath when the failure occurred.No unintended section of the device remained inside the patient.No additional procedures were conducted due to the occurrence.The patient did not experience any adverse effects.Investigation - evaluation reviews of complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu) and quality control data were conducted during the investigation.The complaint device was not returned.However, a photo was provided and shows the shaft of the device unraveled near the device tip.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ sheath removal ¿insert a wire guide until its tip extends at least 10 cm past the tip of the sheath,¿ ¿remove the sheath.Avoid traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿remove the wire guide.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded operational factors/ unintended user error contributed to this incident due to the dilator not being reinserted for removal as stated in the instructions for use (ifu).Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12834895
Report Number1820334-2021-02510
Device Sequence Number19993168
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)240614(10)14024416
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number14024416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/16/2021
03/22/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/10/2021
04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown